Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 143, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 31, 2008, 12:34 PM CDT for Rock County, Wisconsin. It was in force for 59 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2008, 12:34 PM CDT (17:34 UTC)
- Expired
- Jul 31, 2008, 1:33 PM CDT
- In force
- 59 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 12:45 PM CDT | TSTM WND DMG | 2 Nw Newark, WI | TREE BRANCHES A FEW INCHES IN DIAMETER BLOWN DOWN. REPORT VIA THE NSSL SHAVE EXPERIMENT. TIME IS APPROXIMATE. |
| Jul 31, 12:50 PM CDT | TSTM WND DMG | 2 Ssw Newark, WI | TREE BRANCHES A FEW INCHES IN DIAMETER BLOWN DOWN. REPORT VIA THE NSSL SHAVE EXPERIMENT. TIME IS APPROXIMATE. |
| Jul 31, 12:55 PM CDT | HAIL 0.5 | 3 Se Newark, WI | REPORT VIA THE NSSL SHAVE EXPERIMENT. TIME IS APPROXIMATE. |
| Jul 31, 1:10 PM CDT | TSTM WND DMG | 1 Ene Beloit, WI | A FEW SMALL TREE LIMBS BLOWN DOWN. |
| Jul 31, 1:10 PM CDT | TSTM WND DMG | 1 Ssw Beloit, WI | POWER LINES WERE BLOWN DOWN NEAR THE INTERSECTION OF CLARY AND PARK IN THE CITY OF BELOIT. |
| Jul 31, 1:10 PM CDT | TSTM WND GST 46 | 4 S Janesville, WI | WIND FROM 280 DEGREES...SUSTAINED AT 30 KNOTS AND GUSTING TO 40 KNOTS. TIME IS EXACT. MEASURED AT THE JANESVILLE AIRPORT - /KJVL/. |
| Jul 31, 1:13 PM CDT | TSTM WND DMG | 4 Ne Beloit, WI | SPOTTER LOCATION IS 4 MILES NORTHEAST OF THE BELOIT REFERENCE POINT. PASSED ALONG A REPORT OF A TREE BRINGING DOWN POWER LINES AND LANDING ON A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 11:59 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 311734
SVRMKX
WIC105-311845-
/O.NEW.KMKX.SV.W.0143.080731T1734Z-080731T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CDT THU JUL 31 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 145 PM CDT
* AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF ORFORDVILLE...OR 6 MILES EAST OF MONROE...AND MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ORFORDVILLE BY 1250 PM CDT...
8 MILES SOUTH OF FOOTVILLE BY 1255 PM CDT...
7 MILES SOUTH OF JANESVILLE AIRPORT BY 110 PM CDT...
BELOIT BY 115 PM CDT...
CLINTON BY 125 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE CONTACT LOCAL LAW ENFORCEMENT FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4284 8935 4285 8933 4285 8924 4261 8877
4249 8877 4250 8936 4284 8937
TIME...MOT...LOC 1734Z 286DEG 31KT 4261 8947
$$
CRAVEN4 follow-up statements
000
WWUS53 KMKX 311740
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1240 PM CDT THU JUL 31 2008
WIC105-311845-
/O.CON.KMKX.SV.W.0143.000000T0000Z-080731T1845Z/
ROCK WI-
1241 PM CDT THU JUL 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR ROCK COUNTY...
AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF EVANSVILLE
TO BRODHEAD TO 6 MILES SOUTHWEST OF BRODHEAD...MOVING EAST AT 22 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
UNION BY 1255 PM CDT...
EVANSVILLE AND ORFORDVILLE BY 100 PM CDT...
NEWARK BY 105 PM CDT...
FOOTVILLE BY 115 PM CDT...
HANOVER BY 120 PM CDT...
AFTON BY 130 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4284 8935 4285 8933 4285 8924 4261 8877
4249 8877 4250 8936 4284 8937
TIME...MOT...LOC 1741Z 292DEG 19KT 4278 8944 4263 8937
4254 8941
$$
COLLAR000
WWUS53 KMKX 311756
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1256 PM CDT THU JUL 31 2008
WIC105-311845-
/O.CON.KMKX.SV.W.0143.000000T0000Z-080731T1845Z/
ROCK WI-
1256 PM CDT THU JUL 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR ROCK COUNTY...
AT 1252 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
EVANSVILLE TO 7 MILES SOUTHEAST OF BRODHEAD TO 8 MILES SOUTH OF
BRODHEAD...MOVING EAST AT 22 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
7 MILES SOUTH OF COOKSVILLE BY 105 PM CDT...
HANOVER AND FOOTVILLE BY 115 PM CDT...
AFTON BY 130 PM CDT...
BELOIT BY 135 PM CDT...
JANESVILLE AIRPORT BY 140 PM CDT...
DOWNTOWN JANESVILLE...SHOPIERE...TIFFANY AND CLINTON BY 145 PM
CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4284 8935 4285 8933 4285 8924 4261 8877
4249 8877 4250 8936 4284 8937
TIME...MOT...LOC 1756Z 292DEG 19KT 4276 8935 4255 8923
4250 8929
$$
COLLAR000
WWUS53 KMKX 311818
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
118 PM CDT THU JUL 31 2008
WIC105-311845-
/O.CON.KMKX.SV.W.0143.000000T0000Z-080731T1845Z/
ROCK WI-
118 PM CDT THU JUL 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTH CENTRAL ROCK COUNTY...
AT 115 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BELOIT...MOVING EAST AT 32 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN ROCK COUNTY AT 130 PM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4266 8913 4261 8904 4257 8892 4254 8884
4249 8883 4250 8920 4262 8918
TIME...MOT...LOC 1818Z 288DEG 28KT 4251 8900
$$
COLLAR000
WWUS53 KMKX 311833
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
133 PM CDT THU JUL 31 2008
WIC105-311842-
/O.CAN.KMKX.SV.W.0143.000000T0000Z-080731T1845Z/
ROCK WI-
132 PM CDT THU JUL 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROCK COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF
STORMS THAT PROMPTED THE WARNING HAD WEAKENED...AND THE STRONGEST
PART OF THE LINE HAD MOVED INTO NORTHERN ILLINOIS.
LAT...LON 4266 8913 4261 8904 4257 8892 4254 8884
4249 8883 4250 8920 4262 8918
TIME...MOT...LOC 1832Z 292DEG 19KT 4269 8911 4248 8899
4243 8905
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 4:48 AM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jul 31, 4:48 AM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 448 AM CDT THU JUL 31 2008 .SHORT TERM...EXPECT MCS OVER THE ERN DAKOTAS TO DIVE SEWD ALONG THE INSTABILITY GRADIENT OVER SRN MN AND EVENTUALLY INTO IA. BELIEVE MODEL QPF MAY BE DISPLACED TOO FAR NORTH AND EAST LATER TODAY AND TNT BASED ON EXPECTED LOCATION OF CAPE GRADIENT NEAR THE MS RIVER. THE NOSE OF A WEAK LLJ AND 850 MB THERMAL RIDGE FOR LATER TODAY AND TNT ALSO STAYS FARTHER WEST AS IT VEERS FROM THE CURRENT LOCATION IN THE DAKOTAS TO IA AND EVENTUALLY IL. THE 925-850 MB Q-VECTOR CONVERGENCE IS MAXIMIZED OVER SRN MN INTO NW IL AS WELL. TRENDED POPS FROM NO PCPN IN THE NE CWA TO 40S POPS IN THE SW CWA FOR TNT. THE WEAK LOW PRESSURE AREA OVER SD THAT IS ASSOCIATED WITH THE LIFT AND PCPN WILL SHIFT SEWD FROM IA AND NRN IL FRI AM TOWARD THE OHIO RIVER DURING THE DAY ON FRI. SOME ISOLD TO SCT PCPN MAY BE ONGOING MAINLY FRI AM OVER SRN WI SO SMALL POPS CONTINUE. HIGH PRESSURE TO BUILD INTO WI FOR FRI NT AND SAT WHILE AN UPPER RIDGE AXIS SHIFTS EWD ACROSS THE PLAINS. HIGH TEMPS TO REMAIN MAINLY IN THE MID 80S THROUGH THE WEEKEND WITH LAKE MICHIGAN LAKE BREEZES EACH DAY IN THE EAST. .LONG TERM... WARM ADVECTION RETURNS SUNDAY INTO EARLY NEXT WEEK AS A WARM FRONT EXTENDS EWD FROM LOW PRESSURE OVER THE PLAINS. THIS PATTERN WILL HOLD POSSIBLY INTO MID WEEK AS REGION REMAINS ON SRN PERIPHERY OF THE STRONGER WESTERLIES AND FRONT REMAINS NEARLY STATIONARY. PCPN CHANCES WILL CONTINUE DUE TO PROXIMITY OF FRONT TO SRN WI. MONDAY HAS THE BEST POTENTIAL TO BE A HOT DAY. && .AVIATION...FR CONDITIONS THROUGH PERIOD. CHC FOR THUNDERSTORMS INCREASES SLIGHTLY TONIGHT...MAINLY FOR KMSN...ASSOC WITH WEAK LOW PRES APPROCHING FROM CNTRL PLAINS. FLOW REMAINS VERY WEAK AND IS PROBLEMATIC WITH RESPECT TO PINPOINTING STORM DEVELPMENT AND MOVEMENT. STORM COMPLEX OVER SCNTRL NDKTA THIS MORNING SHOULD STAY MAINLY TO OUR WEST. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...20 AVIATION/MARINE...05
Hazardous weather outlook, Jul 31, 9:30 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 AM CDT THU JUL 31 2008 WIZ046-047-051-052-056>060-062>072-010930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 930 AM CDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL MOVE INTO PORTIONS OF SOUTH CENTRAL WISCONSIN THIS MORNING. THE GREATEST THREAT AREA APPEARS TO BE AREAS ALONG AND SOUTHWEST OF A LINE FROM THE DELLS TO JANESVILLE. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT MAINLY WEST OF A LINE STRETCHING FROM BURLINGTON TO MONTELLO. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES MAY REACH INTO THE MID 90S SUNDAY THROUGH TUESDAY...AWAY FROM LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...MAINLY IN THE MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING. LMZ643>646-010930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 AM CDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...MAINLY SOUTH OF PORT WASHINGTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...MAINLY IN THE MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY THROUGH WEDNESDAY. COLLAR WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 31, 10:56 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1056 AM CDT THU JUL 31 2008 WIZ056-062-063-067>069-311730- SAUK-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON... DARLINGTON...MONROE...JANESVILLE...BELOIT 1056 AM CDT THU JUL 31 2008 ...STRONG THUNDERSTORMS APPROACHING SOUTHWEST WISCONSIN... AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM VIROQUA...TO GAYS MILLS...TO JUST NORTHEAST OF WATERLOO IOWA...MOVING SOUTHEAST AROUND 50 MPH. THE LINE HAS EXHIBITED A WEAKENING TREND OVER THE PAST COUPLE HOURS...HOWEVER AS THE LINE TRACKS ACROSS PORTIONS OF SOUTH CENTRAL WISCONSIN IT WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS TO 50 MPH...HEAVY RAIN...AND FREQUENT LIGHTNING. IF IT HOLDS TOGETHER...THE LINE WILL AFFECT AREAS SOUTHWEST OF A LINE FROM LONE ROCK TO BRODHEAD BY EARLY AFTERNOON. THUNDERSTORMS SHOULD APPROACH ARENA...MINERAL POINT...AND DARLINGTON AROUND 1145 AM...AND MADISON AND MONROE AROUND 1215 PM. THE REMAINDER OF SOUTH CENTRAL WISCONSIN MAY HAVE A PERIOD OF LIGHT TO MODERATE RAIN THROUGH EARLY AFTERNOON...HOWEVER THE RAIN SHIELD IS SHRINKING ACCORDING TO RECENT RADAR TRENDS. IF YOU HAVE OUTDOOR PLANS TODAY...BE PREPARED TO SEEK INDOOR SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. BORGHOFF
Local storm report, Jul 31, 11:54 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1154 AM CDT THU JUL 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND GST MINERAL POINT 42.86N 90.18W
07/31/2008 M48 MPH IOWA WI MESONET
MEASURED AT MINERAL POINT HIGH SCHOOL. TIME IS
APPROXIMATED.
&&
LAMERSLocal storm report, Jul 31, 11:57 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1157 AM CDT THU JUL 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG MINERAL POINT 42.86N 90.18W
07/31/2008 IOWA WI LAW ENFORCEMENT
TREES DOWN ON WIRES IN THE CITY OF MINERAL POINT. TIME IS
ESTIMATED.
&&
LAMERSLocal storm report, Jul 31, 12:00 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 PM CDT THU JUL 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG DODGEVILLE 42.96N 90.13W
07/31/2008 IOWA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN...MAINLY IN THE SOUTHERN PART
OF THE COUNTY...ESPECIALLY IN THE MINERAL POINT AND
DODGEVILLE AREAS. TIME IS APPROXIMATE.
&&
LAMERSSpecial weather statement, Jul 31, 12:05 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1205 PM CDT THU JUL 31 2008 WIZ062-063-067>072-311915- IOWA-DANE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1205 PM CDT THU JUL 31 2008 ...SEVERE THUNDERSTORM WATCH 782 IN EFFECT UNTIL 7 PM FOR DANE... GREEN...ROCK...WALWORTH...RACINE...AND KENOSHA COUNTIES... AT 1205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS ALONG A LINE FROM MINERAL POINT...TO DUBUQUE...MOVING SOUTHEAST AROUND 50 MPH. THE LINE HAS BEEN STRENGTHENING GRADUALLY OVER THE PAST HOUR. AS THIS LINE PUSHES ACROSS FAR SOUTHERN WISCONSIN EARLY THIS AFTERNOON...IT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH...NICKEL SIZE HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. IF YOU HAVE OUTDOOR PLANS TODAY...BE PREPARED TO SEEK INDOOR SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. BE ALERT FOR ANY ADDITIONAL WARNINGS THAT MAY BE ISSUED. BORGHOFF
Local storm report, Jul 31, 12:19 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1219 PM CDT THU JUL 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG DARLINGTON 42.68N 90.12W
07/31/2008 LAFAYETTE WI LAW ENFORCEMENT
TREES DOWN IN PARTS OF THE CITY OF DARLINGTON. TIME IS
APPROXIMATE.
1210 PM TSTM WND DMG LAMONT 42.70N 89.99W
07/31/2008 LAFAYETTE WI LAW ENFORCEMENT
TREES DOWN JUST WEST OF ARGYLE...IN THE LAMONT AREA. TIME
IS APPROXIMATE.
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:18 AM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 72 min |
| Jul 31, 12:03 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.